Alert archive / Puerto Rico / Flash Flood Warnings in 2025

Flash Flood Warning 43, NWS JSJ

May 3, 2025

NWS JSJ issued this flash flood warning at May 3, 2025, 1:19 PM CDT. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 3, 2025, 1:19 PM CDT (18:19 UTC)
Expired
May 3, 2025, 4:09 PM CDT
In force
3 hr
Issued by
NWS JSJ
Area
Storm-based polygon
Flood severity
None

The radar

The San Juan radar (TJUA), 114 km from the middle of the area, began a volume at 18:20 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The text

As transmitted.

546 
WGCA52 TJSJ 031819
FFWSJU
PRC003-011-099-032130-
/O.NEW.TJSJ.FF.W.0043.250503T1819Z-250503T2130Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service San Juan PR
219 PM AST Sat May 3 2025

The National Weather Service in San Juan has issued a

* Flash Flood Warning for...
  Aguada County in Puerto Rico...
  Anasco County in Puerto Rico...
  Moca County in Puerto Rico...

* Until 530 PM AST.

* At 219 PM AST, Doppler radar indicated thunderstorms producing 
  heavy rain across the warned area. Between 1 and 3 inches of rain 
  have fallen. Additional rainfall amounts of 1 to 3 inches are 
  possible in the warned area. Flash flooding is ongoing or expected 
  to begin shortly.

  HAZARD...Flash flooding caused by thunderstorms.

  SOURCE...Radar.

  IMPACT...Flash flooding of small creeks and streams, urban
           areas, highways, streets and underpasses as well as
           other poor drainage and low-lying areas.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

&&

LAT...LON 1838 6724 1840 6717 1842 6716 1840 6715
      1839 6713 1843 6711 1846 6706 1839 6703
      1835 6705 1833 6704 1831 6705 1830 6704
      1827 6704 1824 6712 1826 6714 1826 6718
      1829 6720 1830 6723 1831 6718 1835 6723

FLASH FLOOD...RADAR INDICATED

$$

LIS
1 follow-up statement
692 
WGCA72 TJSJ 032109
FFSSJU

Flash Flood Statement
National Weather Service San Juan PR
509 PM AST Sat May 3 2025

PRC003-011-099-032119-
/O.CAN.TJSJ.FF.W.0043.000000T0000Z-250503T2130Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Aguada PR-Anasco PR-Moca PR-
509 PM AST Sat May 3 2025

...FLASH FLOOD WARNING IS CANCELLED FOR AGUADA, ANASCO AND MOCA...

The heavy rain has ended. Flooding is no longer expected to pose a 
threat. Please continue to heed remaining road closures.

A Flood Watch remains in effect until 800 PM AST for Puerto Rico.

&&

LAT...LON 1838 6724 1840 6717 1842 6716 1840 6715
      1839 6713 1843 6711 1846 6706 1839 6703
      1835 6705 1833 6704 1831 6705 1830 6704
      1827 6704 1824 6712 1826 6714 1826 6718
      1829 6720 1830 6723 1831 6718 1835 6723

$$

CVB

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS JSJ wrote its last area forecast discussion before this flash flood warning went out at May 3, 3:57 AM CDT, 9 hours 22 minutes earlier.

Area forecast discussion, May 3, 3:57 AM CDT, 9 hours 22 minutes before
Area Forecast Discussion
National Weather Service San Juan PR
457 AM AST Sat May 3 2025

.SYNOPSIS...

Unstable and wet weather conditions are anticipated to continue
through next week due to a combination of abundant tropical
moisture and a series of upper-level troughs moving over the
region. The Flood Watch was extended through this evening due to
continuous rainfall activity resulting in hazardous weather
conditions across Puerto Rico today. Unsettled weather conditions
are likely to persist through mid-week.

&&

.SHORT TERM...Today through Monday...

...A Flash Flood Watch remains in effect for Puerto Rico through
this evening...

Mostly cloudy skies prevailed overnight as strong thunderstorms
developed along the north-central to eastern sections of Puerto Rico
and across the Atlantic waters. Additional showers were increasing
in the past few hours across the Caribbean waters and the eastern
interior portions of Puerto Rico. A rain gauge in Vega Baja reported
over 6 inches of rain in less than 4 hours. River flooding was
observed in Rio Grande, Naguabo, and Luquillo, and minor river
flooding along Rio Guanajibo due to yesterday's rainfall.

The current wet weather pattern is expected to continue until late
tonight. Precipitable water values will remain above normal levels,
between 2.15 and 2.20 inches today, before gradually decreasing to
around 1.80 inches by Sunday evening. This above-normal moisture,
combined with favorable mid- to upper-level conditions from low
pressure to our north, will continue to produce isolated to
scattered thunderstorms with periods of heavy rainfall through at
least tonight. Therefore, the Flash Flood Watch was extended through
at least 8 PM AST tonight. The potential for landslides will
continue along steep terrain due to saturated soils.

Although the overall moisture content is anticipated to decrease on
Sunday and Monday, afternoon thunderstorms triggered by daytime
heating will likely develop again, mainly along portions of the
Cordillera Central and downwind from the el Yunque area. These
storms may bring localized heavy rainfall and heighten flood
concerns due to extremely saturated soils. Residents and visitors
are strongly encouraged to monitor weather conditions and be
prepared to take protective measures against potential flooding
impacts for the rest of the weekend, as waterfalls, creeks, and
small streams will react quickly to any brief period of heavy
rainfall upstream.

For the additional information and updates, please refer to: the
Flash Flood Watch (FFASJU), Hazardous Weather Outlook (HWOSJU),
Graphical Hazardous Weather Outlook
(https://www.weather.gov/erh/ghwo?wfo=sju)

.LONG TERM...Tuesday through Saturday...

A deep layerd low pressure north of the area and a series of
surface induced troughs will promote a east to northeast wind flow
for the first half of the period. Then, winds are expected to
become from the southeast by the end of the workweek as the low
pressure shifts towards the west. Abundant low-level moisture will
predominate over the long term- period with precipitable water
values between 1.60 to 1.75 inches. During this period the 500 mb
temperatures will drop into the -7 to -9 degrees Celsius,
suggesting the potential to support convective activity across the
region. Throughout the week, instability will persist as the low
pressure and the induced surface trough pattern prevail in the
region. Therefore, there is an increased potential to observe
afternoon convective activity along portions of the interior and
western Puerto Rico each day. With the rainfall events from
previous days, above- normal streamflows and saturated soils, the
flood threat remains elevated. The latest model guidances are
suggesting a change in the weather pattern by the end of the week
into the weekend with the entrance of drier air into the area.
Seasonal temperatures are anticipated to prevail for the rest of
the forecast period, with the heat risk remaining low.

&&

.AVIATION...

SHRA/TSRA will continue across the local area today. Tempo MVFR to
brief IFR conds are possible across all terminals today, during the
day particularly across PR, and in the late afternoon/evening hours
in and around the USVI terminals. Mtn tops obscd expected to
continue thru 04/00z. East winds 10-15 kt with stronger gusts and
sea breeze variations aft 03/13z.

&&

.MARINE...

A surface high pressure building across the western Atlantic and a
deep layered trough northeast of the region will promote light to
moderate east to northeast winds for the next few days. Showers and
thunderstorms are expected to develop across the local waters,
producing locally higher winds and seas. Small craft should exercise
caution and stay weather alert.

&&

.BEACH FORECAST...

There is a moderate risk of rip currents for the exposed beaches
of northern Puerto Rico, Culebra, and the U.S. Virgin Islands.
Beachgoers must exercise caution due to possible life- threatening
rip currents along the surf zone and stay weather alert. The rip
current risk is still expected to gradually decrease by early next
week.

&&

.SJU WATCHES/WARNINGS/ADVISORIES...
PR...Flood Watch through this evening for PRZ001>013.

VI...None.
AM...None.
&&

DSR/GRS
Hazardous weather outlook, May 3, 3:16 AM CDT, 10 hours 3 minutes before
Hazardous Weather Outlook
National Weather Service San Juan PR
416 AM AST Sat May 3 2025

AMZ711>745-PRZ001>013-040830-
San Juan and Vicinity-Northeast-Southeast-Eastern Interior-
North Central-Central Interior-Ponce and Vicinity-Northwest-
Western Interior-Mayaguez and Vicinity-Southwest-Culebra-Vieques-
The nearshore and off shore Atlantic and Caribbean Coastal Waters-
416 AM AST Sat May 3 2025

This Hazardous Weather Outlook is for portions of Puerto Rico.

.DAY ONE...Today and Tonight

.Lightning...Isolated to scattered thunderstorms, particularly
across the Cordillera Central. Be prepared to stop all outdoor
activities and seek shelter if storms develop.

.Excessive Rainfall...Life-threatening flash flooding, which may
enter structures and cut off neighborhoods, especially in flood-
prone areas across most of the interior of Puerto Rico.
Elsewhere, prepare for ponding of water on roads and in poorly
drained areas, and flooding in urban areas, roads, small streams,
and washes. Stay alert for rising water along major rivers and
tributaries through the night.

.Wind...Breezy conditions (18-22 kts | 21-25 mph), particularly
across northwestern Puerto Rico, Culebra, Vieques and surrounding
waters. Unsecured items could blow around.

.Rip Currents...Life-threatening rip currents are possible in the
surf zone, particularly across the northern beaches of Puerto Rico.
Isolated stronger rip currents may occur elsewhere, especially
near piers, jetties, and channels.

.DAYS TWO THROUGH SEVEN...Sunday through Friday

Thunderstorm development is expected each afternoon for the rest
of the period, mainly over the central portions of Puerto Rico. A
moderate rip current risk will prevail across the north facing
beaches of the islands through Tuesday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is encouraged. Please relay any information
about flooding, winds, waves, and rip currents to the National
Weather Service in San Juan.

AMZ716-726-VIZ001-002-040830-
St. Thomas St. John adjacent Islands-St Croix-
Nearshore Atlantic and adjacent Caribbean Coastal Waters-
416 AM AST Sat May 3 2025

This Hazardous Weather Outlook is for portions of USVI.

.DAY ONE...Today and Tonight

.Lightning...Isolated thunderstorms expected. Stay alert and be
prepared to take shelter if storms develop.

.Excessive Rainfall...Flooding in urban areas, roads, small
streams, and washes. There is a low chance of isolated flash
floods.

.Wind...Breezy conditions (18-22 kts | 21-25 mph), particularly
across St. Thomas, St. John, and the surrounding waters of the
islands. Unsecured items could blow around.

.Rip Currents...Life-threatening rip currents are possible in the
surf zone, particularly across most north and east facing beaches
of all the islands. Isolated stronger rip currents may occur
elsewhere, especially near piers, jetties, and channels.

.DAYS TWO THROUGH SEVEN...Sunday through Friday

Showers and thunderstorms are expected across the local area once
again by midweek.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is encouraged. Please relay any information
about flooding, winds, waves, and rip currents to the National
Weather Service in San Juan.

In the hours before

Local storm report, May 3, 11:12 AM CDT, 2 hours 7 minutes before
Preliminary Local Storm Report
National Weather Service San Juan PR
1212 PM AST Sat May 3 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1113 AM     Landslide        3 N Vega Baja           18.49N 66.41W
05/03/2025                   Vega Baja          PR   911 Call Center

            911 CALL CENTER REPORTED A MUDSLIDE IN
            STREET SAMA AFFECTINH ONE HOUSE.

&&

LIS
Local storm report, May 3, 11:16 AM CDT, 2 hours 3 minutes before
Preliminary Local Storm Report
National Weather Service San Juan PR
1216 PM AST Sat May 3 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1100 AM     Landslide        1 SSE El Negro          18.03N 65.85W
05/03/2025                   Yabucoa            PR   Local Official

            EMERGY MANAGERS REPORTED A LANDSLIDE DUE TO
            A COLLAPSE OF A RETAINING WALL AFFECTING
            KILOMETER 4.8 IN CAMINO NUEVO, YABUCOA.

&&

LIS
Special weather statement, May 3, 12:03 PM CDT, 1 hour 16 minutes before
Special Weather Statement
National Weather Service San Juan PR
103 PM AST Sat May 3 2025

PRZ005-008>010-031830-
Northwest PR-North Central PR-Mayaguez and Vicinity PR-
Western Interior PR-
103 PM AST Sat May 3 2025

...A STRONG THUNDERSTORM WILL IMPACT NORTHEASTERN LAS MARIAS...
LARES...CAMUY...SAN SEBASTIAN...WEST CENTRAL ARECIBO...HATILLO...
NORTHWESTERN UTUADO...ISABELA...SOUTHEASTERN MOCA AND QUEBRADILLAS
MUNICIPALITIES THROUGH 230 PM AST...

At 103 PM AST, Doppler radar was tracking a strong thunderstorm over
Lares, moving northeast at 15 mph.

HAZARD...Wind gusts up to 40 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

Locations impacted include...
Quebrada, Juncal, Rafael Capo, Hato Arriba, Piedra Gorda, Camuy,
Cacao, Quebradillas, Lares, Rafael Gonzalez, Hatillo, San Sebastian,
Arecibo, Corcovado, Isabela, Bajadero, and San Antonio.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 1849 6697 1848 6692 1849 6684 1844 6668
      1821 6685 1832 6707 1851 6701
TIME...MOT...LOC 1703Z 217DEG 14KT 1834 6687

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH

LIS
Local storm report, May 3, 12:52 PM CDT, 27 minutes before
Preliminary Local Storm Report
National Weather Service San Juan PR
152 PM AST Sat May 3 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1258 PM     Hail             1 ENE Juncal            18.33N 66.90W
05/03/2025  M0.70 Inch       Lares              PR   Broadcast Media

            Broadcast media reported via social media
            dime size hail in Ba Pileta.

&&

CVB
Special weather statement, May 3, 12:59 PM CDT, 20 minutes before
Special Weather Statement
National Weather Service San Juan PR
159 PM AST Sat May 3 2025

PRZ007>010-031930-
Northwest PR-Mayaguez and Vicinity PR-Western Interior PR-
Ponce and Vicinity PR-
159 PM AST Sat May 3 2025

...A STRONG THUNDERSTORM WILL IMPACT NORTHERN SABANA GRANDE...LAS
MARIAS...SOUTHERN LARES...SOUTHERN SAN SEBASTIAN...NORTHWESTERN
ADJUNTAS...SOUTHERN MOCA...NORTHWESTERN YAUCO...ANASCO...MARICAO...
NORTHEASTERN MAYAGUEZ...RINCON...SOUTHWESTERN UTUADO...AGUADA AND
SOUTHWESTERN AGUADILLA MUNICIPALITIES THROUGH 330 PM AST...

At 159 PM AST, Doppler radar was tracking a strong thunderstorm 7
miles south of Lares, moving northwest at 10 mph.

HAZARD...Wind gusts up to 40 mph and half inch hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

This storm will remain over mainly areas of northern Sabana Grande,
Las Marias, southern Lares, southern San Sebastian, northwestern
Adjuntas, southern Moca, northwestern Yauco, Anasco, Maricao,
northeastern Mayaguez, Rincon, southwestern Utuado, Aguada and
southwestern Aguadilla Municipalities, including the following
locations... Espino, Maricao, and Stella.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 1823 6680 1812 6687 1825 6718 1828 6719
      1830 6723 1836 6727 1837 6726 1838 6721
      1842 6715
TIME...MOT...LOC 1759Z 115DEG 7KT 1819 6691

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH

LIS
Local storm report, May 3, 1:04 PM CDT, 15 minutes before
Preliminary Local Storm Report
National Weather Service San Juan PR
204 PM AST Sat May 3 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0109 PM     Hail             1 NW Juncal             18.33N 66.93W
05/03/2025  E0.25 Inch       San Sebastian      PR   Broadcast Media

            Broadcast media, through social media
            platforms, reported at least pea-sized hail
            in Ba. Eneas.

&&

CVB

The office that day

Everything else NWS JSJ issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 2, 11:16 PM CDTAreal Flood AdvisoryJSJ32 min
May 2, 11:48 PM CDTFlash Flood Warning Considerable damage threatJSJ2 hr
May 3, 12:46 AM CDTSpecial Weather StatementJSJ59 min
May 3, 12:55 AM CDTFlash Flood Warning Considerable damage threatJSJ3 hr
May 3, 2:02 AM CDTAreal Flood WarningJSJ7 hr
May 3, 2:05 AM CDTAreal Flood WarningJSJ7 hr
May 3, 2:19 AM CDTAreal Flood WarningJSJ16 hr
May 3, 2:25 AM CDTAreal Flood WarningJSJ5 hr
May 3, 4:25 AM CDTSpecial Marine WarningJSJ65 min
May 3, 4:31 AM CDTFlash Flood Warning Considerable damage threatJSJ3 hr
May 3, 5:23 AM CDTAreal Flood AdvisoryJSJ68 min
May 3, 5:29 AM CDTAreal Flood AdvisoryJSJ12 min
May 3, 5:41 AM CDTFlash Flood WarningJSJ110 min
May 3, 6:11 AM CDTAreal Flood AdvisoryJSJ3 hr
May 3, 6:22 AM CDTFlash Flood WarningJSJ3 hr
May 3, 11:09 AM CDTAreal Flood AdvisoryJSJ3 hr
May 3, 11:25 AM CDTAreal Flood AdvisoryJSJ5 hr
May 3, 12:03 PM CDTSpecial Weather StatementJSJ87 min
May 3, 12:14 PM CDTFlash Flood WarningJSJ3 hr
May 3, 12:45 PM CDTAreal Flood AdvisoryJSJ3 hr
May 3, 12:59 PM CDTSpecial Weather StatementJSJ91 min
May 3, 1:24 PM CDTAreal Flood AdvisoryJSJ5 hr
May 3, 1:49 PM CDTAreal Flood AdvisoryJSJ3 hr
May 3, 1:52 PM CDTAreal Flood AdvisoryJSJ3 hr
May 3, 2:15 PM CDTAreal Flood AdvisoryJSJ5 hr
May 3, 2:35 PM CDTFlash Flood WarningJSJ3 hr
May 3, 2:46 PM CDTFlash Flood WarningJSJ3 hr
May 3, 2:56 PM CDTAreal Flood AdvisoryJSJ3 hr
May 3, 2:57 PM CDTAreal Flood AdvisoryJSJ3 hr
May 3, 3:08 PM CDTFlash Flood WarningJSJ3 hr
May 3, 3:18 PM CDTFlash Flood WarningJSJ3 hr
May 3, 3:31 PM CDTSpecial Marine WarningJSJ119 min
May 3, 3:46 PM CDTAreal Flood AdvisoryJSJ3 hr
May 3, 4:36 PM CDTSpecial Weather StatementJSJ54 min
May 3, 5:32 PM CDTSpecial Marine WarningJSJ118 min
May 3, 5:43 PM CDTAreal Flood AdvisoryJSJ5 hr
May 3, 6:12 PM CDTAreal Flood AdvisoryJSJ3 hr
May 3, 6:23 PM CDTAreal Flood WarningJSJ9 hr
May 3, 6:28 PM CDTSpecial Weather StatementJSJ77 min
May 3, 6:31 PM CDTFlash Flood WarningJSJ3 hr
May 3, 6:54 PM CDTFlash Flood WarningJSJ3 hr

Nearby

Flash Flood Warnings in Puerto Rico, 2025Every flash flood warning in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.